Alert archive / California / Wind Advisories in 2022
Wind Advisory 16, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jun 3, 2022, 2:40 PM PDT for Siskiyou County, California. It took effect at Jun 4, 2022, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2022, 2:40 PM PDT (21:40 UTC)
- In effect from
- Jun 4, 2022, 11:00 AM PDT
- Expired
- Jun 5, 2022, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS76 KMFR 032140 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 240 PM PDT Fri Jun 3 2022 CAZ081-082-041200- /O.NEW.KMFR.WI.Y.0016.220604T1800Z-220605T1200Z/ Central Siskiyou County-South Central Siskiyou County- 240 PM PDT Fri Jun 3 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Interstate 5 south of Grenada, including the cities of Grenada, Gazelle and Weed. * WHEN...From 11 AM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
018 WWUS76 KMFR 032210 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 310 PM PDT Fri Jun 3 2022 CAZ082-032315- /O.CAN.KMFR.WI.Y.0016.220604T1800Z-220605T1200Z/ South Central Siskiyou County- 310 PM PDT Fri Jun 3 2022 ...WIND ADVISORY IS CANCELLED... A wind advisory remains in place for the Shasta valley. $$ CAZ081-040615- /O.CON.KMFR.WI.Y.0016.220604T1800Z-220605T1200Z/ Central Siskiyou County- 310 PM PDT Fri Jun 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Interstate 5 south of Grenada, including the cities of Grenada, Gazelle and Weed. * WHEN...From 11 AM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
252 WWUS76 KMFR 040632 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1132 PM PDT Fri Jun 3 2022 CAZ081-042200- /O.CON.KMFR.WI.Y.0016.220604T1800Z-220605T1200Z/ Central Siskiyou County- 1132 PM PDT Fri Jun 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Interstate 5 south of Grenada, including the cities of Grenada, Gazelle and Weed. * WHEN...From 11 AM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
421 WWUS76 KMFR 042117 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 217 PM PDT Sat Jun 4 2022 CAZ081-051200- /O.CON.KMFR.WI.Y.0016.000000T0000Z-220605T1200Z/ Central Siskiyou County- 217 PM PDT Sat Jun 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Interstate 5 south of Grenada, including the cities of Grenada, Gazelle and Weed. * WHEN...From 11 AM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
605 WWUS76 KMFR 051150 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 450 AM PDT Sun Jun 5 2022 CAZ081-051300- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-220605T1200Z/ Central Siskiyou County- 450 AM PDT Sun Jun 5 2022 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have diminished in the Shasta Valley. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jun 3, 11:15 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 11:15 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1115 AM PDT Fri Jun 3 2022
Updated AVIATION Section
.DISCUSSION...A few updates were made to the forecast for this
afternoon, but the overall idea remain the same. The best chance
for precipitation will be north of the Umpqua Divide and Coos
County later this afternoon as a shortwave disturbance moves in.
Radar returns thus far are pretty spotty, but it is overshooting
along the coast with Brookings reporting light rain.
The main even in terms of precipitation will come in Saturday
evening and Saturday night. Details on this can be found in the
previous discussion below. -Petrucelli
&&
.AVIATION...03/18Z TAFs...A frontal system will move across the
area this afternoon and tonight. Gusty winds, along with mountain
wave turbulence, are likely along and east of the Cascades through
the afternoon. Expect a mix of VFR and MVFR ceilings with showers
becoming more numerous. Showers will be focused near and west of the
Cascades this afternoon, eventually shifting to the East Side
tonight into Saturday morning. This will result in some obscuration
of higher terrain. The front will shift to the east and conditions
will improve in most areas Saturday morning.
However, another stronger front will approach the coast Saturday
afternoon. Low-level wind shear could become an issue along the
coast during this time period as winds just above the surface (~2000
ft) increase to 40-45kt preceding the front. Expect VFR to gradually
give way to MVFR ceilings with widespread terrain obscurations west
of the Cascades Saturday afternoon with the lower conditions
spreading inland and affecting all areas Saturday evening/night.
-Spilde
&&
.MARINE...Updated 800 AM PDT Friday, 3 June 2022...
An unseasonably strong front will approach the region today. South
winds and steepening seas are expected to reach advisory level
conditions late this afternoon through Friday night. The front will
then move through Saturday into Saturday night, producing southerly
gales and very steep, wind-driven southwesterly seas across most of
the southern Oregon coastal waters. Winds and seas will then
gradually subside Sunday into Tuesday. -BPN/DW
&&
.PREV DISCUSSION... /Issued 300 AM PDT Fri Jun 3 2022/
DISCUSSION...03/00Z NAM/GFS/EC in.
Mostly cloudy skies prevail across the Medford forecast area this
morning, although they are middle and high level clouds over the
inland areas.
Southwest flow aloft prevails over Oregon this morning, and the
cloud cover is courtesy of short waves ejecting from an offshore
upper low. Upper level cooling combined with moisture and afternoon
surface heating supported some thunderstorm activity Thursday
afternoon and evening, mostly east of the Cascades.
This anomalously cool and wet weather pattern will persist
through the coming weekend. Short waves ejecting from the offshore
low will continue to send systems onshore. The initial waves are
weak and will bring mostly light shower activity to the area
Friday into Saturday. Upslope flow will enhance precipitation on
the west slopes of the Coast and Cascade ranges.
The strongest of the waves will move onshore Saturday night, and
the associated front will be unseasonably wet and windy. No
flooding is expected, but there will be significant impacts due to
the rarity of such an event this late in the season. The integrated
water vapor transport with this system will be around 600 kg/m s
at the coast, which rates as a moderate atmospheric river event...
typical for winter storms, but unusual for June. The surface low
will be around 1000 mb right off the Oregon coastline Saturday
evening. Again, these values are in the 99.5th percentile for this
time of year.
Winds will also be an issue. Coastal winds will be strong, but are
not expected to meet High Wind Warning criteria. However, Wind
Advisories may be necessary for the Shasta Valley and portions of
the east side, mostly on Saturday night.
Post frontal showers will continue through Sunday into Monday,
and there will be enough instability Sunday afternoon and evening
to support thunderstorm activity, mostly east of the Cascades.
The offshore upper low will actually move back west as another
low move into the Gulf of Alaska. As it does so, an upper ridge
will build over the west coast, and the air mass will dry and
warm. Eventually the first low will be absorbed by the newcomer
around next Tuesday. The extended discussion follows with more
details.
Extended discussion from the Thursday afternoon AFD...Mon 06 June
through Thu 09 June 2022. After some lingering showers over the
Cascades and Umpqua Basin Monday morning, a warming and drying
trend is expected next week. The exception to this will be along
the coast and in the Umpqua Basin, which will see a slight chance
of showers at times as weak systems move onshore. Those areas will
still warm, but it will be tempered by the cloud cover and shower
activity. Significant warming is forecast on Tuesday, with
afternoon temperatures trending 10 degrees warmer than Monday.
This puts Tuesday high temperatures about 5 degrees above normal
for this time of year. Confidence has increased for further
warming later in the week, potentially reaching the highest
temperatures so far this warm season. Latest data suggests
temperature will peak Thursday or Friday, and Medford might
experience the first 90-degree day of the year. Though confidence
is high on warming and drying through most of the week, there is a
large variance in possible conditions for next weekend, so we're
not sure how long the warm and dry trend will continue.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...
Small Craft Advisory from 8 PM this evening to 3 AM PDT Sunday
for PZZ356.
Gale Warning from 8 AM Saturday to 3 AM PDT Sunday for
PZZ350-356-370-376.
Small Craft Advisory from 2 PM this afternoon to 8 AM PDT
Saturday for PZZ370.
Small Craft Advisory from 8 PM this evening to 8 AM PDT Saturday
for PZZ350-376.Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.